MAUDE Adverse Event Report: MAQUET GMBH LEG HOLDER; TABLE AND ATTACHMENTS, OPERATING-ROOM

MAQUET GMBH LEG HOLDER; TABLE AND ATTACHMENTS, OPERATING-ROOM
Model Number 100165A0
Medical Device Problem Codes Use of Device Problem (1670); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.H3 other text : device not returned to manufacturer.
 
Event or Problem Description
On 14th december 2023 getinge became aware of an issue with one of our accessories - 100165a0 - goepel knee crutch.As it was stated, leg holder did not hold the position and an unintended slow movement of the accessory occurred during positioning of the patient for the procedure (section).The accessory was immediately exchanged and the operation was continued.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the unintended slow movement of the accessory leading to a change in the patient's position, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our accessories ¿ 100165a0 ¿ goepel knee crutch used with 115001c0 ¿ alphamaquet mobile or-table column and 115030a0 ¿ modular universal table top.As it was stated, the leg holder did not hold the position and an unintended slow movement of the accessory occurred during the positioning of the patient for the procedure (section).The accessory was immediately exchanged and the operation was continued.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the unintended slow movement of the accessory leading to a change in the patient¿s position, was to reoccur.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As the malfunction of the goepel knee crutch was confirmed, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular malfunction occurred.(b)(4).It was reported that the leg holder did not hold the position and an unintended slow movement of the accessory occurred during the positioning of the patient for the procedure (section).The affected getinge device has been evaluated by the technician.According to the technician, the device was replaced with a new one.The affected goepel knee crutch was returned to the manufacturing site for further investigation.The process assurance department performed an evaluation of the returned device.It was established that the device was returned with a different handle screw.The goepel knee crutch could be locked both with this screw and the original one.The process assurance emphasized that the original screw was not included and it was not clear why the original handle screw was replaced with a handle screw that is not a maquet/getinge product.It was assessed that the customer's allegation could not be confirmed.Due to the fact that the customer was using a different handle screw that was recommended, it was assessed that the reported issue was caused by the user error, however, due to a design change which is considered as nonreportable issue, the device was replaced with a new one.In the user manual (ifu 1001.65 rev.09, page 13) the user is informed that accessories that are not approved by maquet for this product, as well as accessories from other manufacturers, may cause injuries.The user is warned to only use maquet accessories that have been approved for the product.In summary and as a result of the root cause evaluation performed by the process assurance department, it can be concluded that the customer's allegation could not be confirmed as the device could be locked both with this screw and the original one.It was established that the most possible root cause of the reported issue, namely the leg holder did not hold the position and an unintended slow movement of the accessory occurred during the positioning of the patient for the procedure, is related to the user error as the customer was using a different handle screw that was recommended.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.D11 concomitant products: 115001c0 ¿ alphamaquet mobile or-table column, 115030a0 ¿ modular universal table top the correction of b5 describe event or problem, h3a device evaluated by manufacturer, h3b device not eval provide code and h3c if other provide code - explain fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 14th december 2023 getinge became aware of an issue with one of our accessories - 100165a0 - goepel knee crutch.As it was stated, leg holder did not hold the position and an unintended slow movement of the accessory occurred during positioning of the patient for the procedure (section).The accessory was immediately exchanged and the operation was continued.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the unintended slow movement of the accessory leading to a change in the patient's position, was to reoccur.Corrected b5 describe event or problem: on 14th december 2023, getinge became aware of an issue with one of our accessories ¿ 100165a0 ¿ goepel knee crutch used with 115001c0 ¿ alphamaquet mobile or-table column and 115030a0 ¿ modular universal table top.As it was stated, the leg holder did not hold the position and an unintended slow movement of the accessory occurred during the positioning of the patient for the procedure (section).The accessory was immediately exchanged and the operation was continued.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the unintended slow movement of the accessory leading to a change in the patient¿s position, was to reoccur.Previous h3a device evaluated by manufacturer: no.Corrected h3a device evaluated by manufacturer: yes.Previous h3b device not eval provide code: other corrected h3b device not eval provide code: n/a.Previous h3c if other provide code - explain: device not returned to manufacturer corrected h3c if other provide code - explain: n/a.
 
Event or Problem Description
On 14th december 2023, getinge became aware of an issue with one of our accessories ¿ 100165a0 ¿ goepel knee crutch used with 115001c0 ¿ alphamaquet mobile or-table column and 115030a0 ¿ modular universal table top.As it was stated, the leg holder did not hold the position and an unintended slow movement of the accessory occurred during the positioning of the patient for the procedure (section).The accessory was immediately exchanged and the operation was continued.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the unintended slow movement of the accessory leading to a change in the patient¿s position, was to reoccur.
 
Additional Manufacturer Narrative
**udi related data quality updates only** the correction of d1 brand name, d4 catalog # and d4 unique identifier (udi) fields deems required.Previous d1 brand name: goepel knee crutch.Corrected d1 brand name: leg holder.Previous d4 catalog #: 100165a0.Corrected d4 catalog #: n/a.Previous d4 unique identifier (udi) #: missing.Corrected d4 unique identifier (udi) #: (b)(4).
 
Event or Problem Description
Manufacturer's reference number (b)(4).

Brand Name
LEG HOLDER
Common Device Name
TABLE AND ATTACHMENTS, OPERATING-ROOM
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18408037
Report Number8010652-2023-00157
Device Sequence Number2748078
Product Code BWN
UDI-Device Identifier04046768001374
UDI-Public(01)04046768001374(11)230410
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number100165A0
Device Catalogue Number100165A0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer06/26/2024
07/11/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date06/27/2024
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
115001C0 ALPHAMAQUET COLUMN, 115030A0 TABLE TOP
Patient SexUnknown